Computational Methods and Function Theory

, Volume 11, Issue 1, pp 309–316 | Cite as

Non-Normal Sequences of Holomorphic Functions and Universality

  • Richard Fournier
  • Vassili Nestoridis


Inspired by a lemma of Zalcman, we show that certain universal sequences of holomorphic functions can always be chosen to be non-normal. This leads to a new vision of universality in connection with non-normality.


Normal families of analytic functions universality Baire’s Theorem genericity 

2000 MSC

30D45 30K20 30H05 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    F. Bayart, K.-G. Grosse-Erdmann, V. Nestoridis and C. Papadimitropoulos, Abstract theory of universal series and applications, Proc. London Math. Soc. (3) 96 (2008), 417–463.MathSciNetMATHCrossRefGoogle Scholar
  2. 2.
    W. Bergweiler, Bloch’s principle, Comput. Methods Funct. Theory 6 (2006), 77–108.MathSciNetMATHGoogle Scholar
  3. 3.
    K.-G. Grosse-Erdmann, Universal families and hypercyclic operators, Bull. Amer. Math. Soc. 36 (1999), 345–381.MathSciNetMATHCrossRefGoogle Scholar
  4. 4.
    J. P. Kahane, Baire’s category theorem and trigonometric series, J. Anal. Math. 80 (2000),143–182.MathSciNetMATHCrossRefGoogle Scholar
  5. 5.
    C. Kariofillis, C. Konstadilaki and V. Nestoridis, Smooth universal Taylor series, Monatsh. Math. 147 (2006), 249–257.MathSciNetMATHCrossRefGoogle Scholar
  6. 6.
    A. J. Lohwater and Ch. Pommerenke, On normal meromorphic functions, Ann. Acad. Sci. Fenn. Ser. AI 550 (1973), 12pp.Google Scholar
  7. 7.
    W. Luh, Holomorphic monsters, J. Approx. Theory 53 (1988), 128–144.MathSciNetMATHCrossRefGoogle Scholar
  8. 8.
    A. Melas, V. Nestoridis and I. Papadoperakis, Growth of coefficients of universal Taylor series and comparison of two classes of functions, J. Anal. Math. 73 (1997), 187–202.MathSciNetMATHCrossRefGoogle Scholar
  9. 9.
    V. Nestoridis, Non extendable holomorphic functions, Math. Proc. Cambridge Philos. Soc. 139 (2005), 351–360.MathSciNetMATHCrossRefGoogle Scholar
  10. 10.
    S. Nevo, Universal sequences for Zalcman’s Lemma and Qm-normality, Ann. Polon. Math. 85 (2005), 251–260.MathSciNetMATHCrossRefGoogle Scholar
  11. 11.
    L. Zalcman, A heuristic principle in complex function theory, Amer. Math. Monthly 82 (1975), 813–817.MathSciNetMATHCrossRefGoogle Scholar

Copyright information

© Heldermann  Verlag 2011

Authors and Affiliations

  1. 1.Centre de Recherches MathématiquesUniversité de MontréalMontréalCanada
  2. 2.Department of MathematicsPanepistimiopolis University of AthensAthensGrece

Personalised recommendations